Couldn't find what you looking for?

TRY OUR SEARCH!

I am in a bit of a quandrum.  It appears that I may have an issue with my lantus.  I take lantus at night for my blood sugar control.  Well, for the last two years I have had pretty good luck keeping my blood sugars in check.  I eat the carbs I am to have every day:  2-3 carbs for breakfast, 3-4 carbs for lunch, and 3-4 carbs for dinner.  Then I get on my exercise bike for 30 minutes every night.

Now, for the last two weeks, my blood glucose readings are showing that I am having higher levels of BG.  I have not changed anything in my diet or activity, for that matter. This leads me to believe my lantus may have stopped working.  What other thing could it be then the lantus?  That, or my blood sugars are getting worse I get older.  What do you think?  Should I take a bit more of the lantus at night and see what it does?  Maybe if my blood sugars do get better, then I will call the doctor and see if he should prescribe a change in dosage?

Loading...

First things first… don’t alter your Lantus dosage on your own.  Go ahead and contact your physician about your elevated blood sugars.  Your doctor may prescribe a different dosage right over the phone for you.  You sound like you are compliant with your diabetic diet and exercising regularly.  It may be that your needs are changing as far as insulin goes.  This can be easily changed by the doctor with the increase in Lantus.  Your doctor will want you to report to him or her if the insulin isn’t making much of a difference in your BG or that it is making you hypoglycemic.  This will be a matter of adjusting until you get the dose that is right for you. 

Reply

Loading...